Menopause Home > Depo-Estradiol Overdose
While an overdose of Depo-Estradiol (estradiol cypionate) is not usually serious, you should still seek immediate medical attention if you think you have taken too much of this medication. An overdose on Depo-Estradiol could cause symptoms such as nausea, vomiting, and vaginal bleeding. Treatment for an Depo-Estradiol overdose will likely involve supportive care, which consists of treating the symptoms that occur as a result of the overdose.
An Overview of a Depo-Estradiol OverdoseDepo®-Estradiol (estradiol cypionate) is a prescription hormone replacement medication that comes in the form of an injection. Fortunately, overdoses with estrogen hormones (such as the one in Depo-Estradiol) are not usually serious.
If you happen to overdose on Depo-Estradiol, please seek immediate medical attention.
Effects of a Depo-Estradiol OverdoseA Depo-Estradiol overdose is unlikely to occur, for various reasons. First, it is usually injected at a healthcare provider's office, thus limiting the potential for an overdose. Also, an entire vial of Depo-Estradiol contains only 5 mg of estradiol cypionate, a dose that is within the Depo-Estradiol dosage recommendations.
While not typically dangerous, the effects of a Depo-Estradiol overdose may vary depending on a number of factors, including the Depo-Estradiol dosage and how it was taken. Even in cases where young children overdosed on estrogens similar to Depo-Estradiol, no serious problems occurred. Temporary vaginal bleeding is possible, but is not usually a sign of anything serious.
Estrogens (such as the one in Depo-Estradiol) can be irritating to the stomach, and an overdose may cause nausea and vomiting.
Treatment for a Depo-Estradiol OverdoseTreatment (if necessary) will involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. In many cases, treatment may not be necessary (although medical attention is still needed to rule out any problems).
Even though a Depo-Estradiol overdose is unlikely to cause serious problems, it is important that you seek medical attention immediately if you believe that you or someone else may have overdosed on Depo-Estradiol.